Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 347, NWS Bismarck, ND

September 5, 2007Divide County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Sep 5, 2007, 12:25 AM CDT for Divide County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2007, 12:25 AM CDT (05:25 UTC)
Expired
Sep 5, 2007, 1:18 AM CDT
In force
53 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Divide County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 5.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2007-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2007-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3555 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 050528
SVRBIS
NDC023-050630-
/O.NEW.KBIS.SV.W.0347.070905T0525Z-070905T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1225 AM CDT WED SEP 5 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DIVIDE COUNTY IN NORTHWEST NORTH DAKOTA...
  THIS INCLUDES THE CITY OF CROSBY...

* UNTIL 130 AM CDT

* AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CROSBY...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROSBY AND AMBROSE AROUND 1230 AM CDT...
 

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...THIS STORM IS
PRODUCING FREQUENT LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING CAN
BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4902 10295 4901 10294 4892 10294 4878 10347
      4900 10360
TIME...MOT...LOC 0525Z 242DEG 31KT 4892 10337

$$
TWH
2 follow-up statements
000 
WWUS53 KBIS 050553
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1251 AM CDT WED SEP 5 2007

NDC023-050630-
/O.CON.KBIS.SV.W.0347.000000T0000Z-070905T0630Z/
DIVIDE ND-
1251 AM CDT WED SEP 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN DIVIDE COUNTY...

AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER EXTREME NORTHEASTERN DIVIDE COUNTY...OR ABOUT 10 MILES
NORTHEAST OF CROSBY...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NOONAN AROUND 1255 AM CDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4901 10294 4892 10294 4890 10302 4888 10307
      4887 10315 4884 10322 4900 10335 4902 10295
TIME...MOT...LOC 0551Z 248DEG 27KT 4899 10307

$$
TWH
000 
WWUS53 KBIS 050618
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
117 AM CDT WED SEP 5 2007

NDC023-050627-
/O.CAN.KBIS.SV.W.0347.000000T0000Z-070905T0630Z/
DIVIDE ND-
117 AM CDT WED SEP 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DIVIDE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.

LAT...LON 4901 10294 4892 10294 4890 10302 4888 10307
      4887 10315 4884 10322 4900 10335 4902 10295
TIME...MOT...LOC 0617Z 248DEG 27KT 4906 10279

$$
TWH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:30 PM CDT, 8 hours 55 minutes earlier.

Area forecast discussion, Sep 4, 3:30 PM CDT, 8 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CDT TUE SEP 4 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
SEVERAL CHALLENGES TO THIS FORECAST. A WEAK AREA OF ELEVATED
CONVECTION HAS INITIATED NORTH OF FRONTAL BOUNDARY IN EAST CENTRAL
NORTH DAKOTA. DONT HAVE A GOOD FEELING FOR HOW LONG THIS WILL LAST
BUT WILL ADD A SHORT EVENING PERIOD FOR ISOLATED THUNDERSTORMS EAST
CENTRAL. RED FLAG CONDITIONS DEVELOPING ACROSS THE WEST THIRD OF THE
STATE. WILL KEEP THE RED FLAG WARNING IN PLACE THROUGH 9 PM. SFC LOW
AND COLD FRONT EXPECTED TO SPREAD A CHANCE FOR THUNDERSTORMS ACROSS
THE REGION TONIGHT AND WEDNESDAY. LOOKS LIKE A BETTER CHANCE OF RAIN
THURSDAY AS UPPER LOW SWINGS THROUGH THE REGION. CANT RULE OUT
PRECIP INTO FRIDAY AND FRIDAY NIGHT EITHER AS NEXT SHORTWAVE BRINGS
A CHANCE OF SHOWERS AND CONTINUES TO PULL COOL FALL LIKE
TEMPERATURES INTO THE REGION.

.LONG TERM...SATURDAY THROUGH TUESDAY NIGHT...
BOTH THE GFS AND ECWMF HAVE SIMILAR TRENDS INITIALLY AND ARE IN
GENERAL AGREEMENT DEVELOPING A BROAD TROUGH OVER THE REGION WITH
SHORT WAVES MOVING THROUGH THE FLOW. BUT THE NEWEST GFS HAS A
SIGNIFICANT CHANGE IN ITS TREND THEREAFTER IN DROPPING S STRONG
SHORTWAVE DOWN THE EASTERN PACIFIC RIDGE WHICH DIGS INTO THE WEST
AND DEVELOPS A CLOSED LOW OVER THE PACIFIC NORTHWEST...THEN MOVES
THE LOW SOUTH CAUSING RIDGING OVER THE PLAINS.  THE ECWMF IS IN LINE
WITH PREVIOUS MODEL RUNS SHIFTING THE UPPER LEVEL TROUGH SLOWLY EAST
BUT WITH SHORT WAVES CONTINUING TO MOVE THROUGH THE FLOW. FOR NOW
WILL STAY WITH THE ECWMF.  THIS WOULD MEAN ON AND OFF AGAIN SLIGHT
CHANCES OF PRECIP AS THE SHORT WAVES MOVE THROUGH THE AREA.  DUE TO
TIMING PROBLEMS WILL TEND TO BROADBRUSH THIS THROUGH THE EXTENDED
PERIOD.  TEMPERATURES SHOULD BE AT OR BELOW NORMAL THROUGH THE
PERIOD.

&&

.AVIATION...WITH A SURFACE LOW TO THE WEST AND A WARM FRONT ACROSS
NORTHERN SOUTH DAKOTA...A LINE OF ELEVATED SHOWERS DEVELOPED EARLIER
FROM ABOUT 30 MILES NORTH OF BISMARCK TO ABOUT 30 MILES NORTH OF
JAMESTOWN.  THE SHOWERS HAVE WEAKENED IN THE PAST HOUR...THERE
SHOULD BE ENOUGH ELEVATED INSTABILITY TO CAUSE THE SHOWERS TO
CONTINUE AND POSSIBLY DEVELOP AN ISOLATED THUNDERSTORMS.  THE BETTER
CHANCE OF PRECIP WILL BE LATER TONIGHT AS A THE LOW MOVES EAST THEN
DEVELOPS INTO A BROAD TROUGH AND FRONT.  THE BEST CHANCE OF PRECIP
WILL BE ALONG AND EAST OF THE FRONT.

&&

.FIRE WEATHER...A RED FLAG WARNING CONTINUES FOR THE WESTERN FIRE
WEATHER ZONES VALID UNTIL 02Z WED. MINIMUM RELATIVE HUMIDITIES OF 15
AND 25 PERCENT ALONG WITH WINDS OF 20 TO 30 MPH THROUGH EARLY THIS
EVENING. A COLD FRONT WILL MOVE THROUGH TONIGHT WITH SCATTERED
SHOWERS AND THUNDERSTORMS DEVELOPING. HIGHER HUMIDITIES AND COOLER
TEMPERATURES CAN BE EXPECTED WEDNESDAY THROUGH FRIDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR NDZ001-009-017-018-031>033-040-
041-043-044.

&&

WAA/TSW
Hazardous weather outlook, Sep 4, 4:26 AM CDT, 19 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
426 AM CDT TUE SEP 4 2007

NDZ001-009-017-018-031>033-040-041-043-044-050930-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
426 AM CDT TUE SEP 4 2007 /326 AM MDT TUE SEP 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE AND DEVELOPING COLD FRONT OVER CENTRAL MONTANA
WILL BEGIN TO MOVE EAST LATER TODAY. THIS WILL BRING ONE MORE DAY
OF TEMPERATURES IN THE 90S TO WESTERN NORTH DAKOTA. MINIMUM
HUMIDITIES WILL FALL TO 15 TO 25 PERCENT THIS AFTERNOON ALONG WITH
GUSTY SOUTHEAST WINDS OF 15 TO 30 MPH. THE COMBINATION OF STRONG
WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.
THUS A RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN THIRD OF
NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL MOVE THROUGH NORTH DAKOTA WEDNESDAY...THEN STALL
OVER CENTRAL SOUTH DAKOTA AND MINNESOTA WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. THIS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS
TO WESTERN NORTH DAKOTA WEDNESDAY INTO THURSDAY. A SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EXPECTED FRIDAY INTO
SATURDAY WITH MUCH COOLER AIR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-050930-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
426 AM CDT TUE SEP 4 2007 /326 AM MDT TUE SEP 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE FROM CENTRAL MONTANA INTO WESTERN NORTH
DAKOTA TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
WILL DEVELOP ALONG AND BEHIND THE FRONT LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL MOVE THROUGH NORTH DAKOTA ON WEDNESDAY...THEN STALL
OVER CENTRAL SOUTH DAKOTA AND MINNESOTA WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. THIS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS
TO MOST OF NORTH DAKOTA DURING THIS TIME. COOLER TEMPERATURES WILL
MOVE IN BY THURSDAY AND CONTINUE THROUGH THE WEEKEND. THERE WILL
BE A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.